Hail, Beauregard
- When
- April 10, 11:16 AM CST
- Where
- Beauregard County, 3 mi N of Longville
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 30.643, -93.230
As a low pressure system moved northeast across the area, a severe thunderstorm caused large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
As a low pressure system moved northeast across the area, a severe thunderstorm caused large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Apr 10, 10:00 AM CST, 1 hour 16 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 1100 AM CDT TUE APR 10 2007 .DISCUSSION...LATEST SFC ANALYSIS SHOWS A WARM FRONT EXTENDING FRO NEAR BEAUMONT TO CAMERON TO SOUTH OF MARSH ISLAND THEN FARTHER ESE OFF THE LA COASTLINE. MEANWHILE WATER VAPOR IMAGERY SHOWS A WEAKENING SHORTWAVE MOVING EAST ACROSS THE LONE STAR STATE...FROM CNTL OK ACROSS ERN TX. COMBO OF THESE FEATURES ALONG WITH PLENTIFUL GULF MOISTURE...MAINLY BELOW 600 MB...SETTING OFF PLENTY OF RW/TRW ACROSS THE FORECAST AREA THIS MORNING. BACK EDGE OF PRECIP ABOUT TO CROSS THE SABINE RIVER WITH REGIONAL 88DS NOT SHOWING MUCH BEHIND IT ATTM. VIS IMAGERY SHOWS BREAKS IN THE OVERCAST BEGINNING TO DEVELOP WEST OF THE FORECAST AREA. ADJUSTED POPS IN THE GRIDS UPWARD FOR THE AFTERNOON BASED ON LATEST TRENDS...WITH A RANGE FROM 20 PERCENT WRN 1/3 TO 60 PERCENT ERN 1/3. HOWEVER IN THE ZONES WILL GO LIKELY FOR ALL LA ZONES...BUT WITH AN EARLY AFTERNOON MENTION FOR AREA FROM VERNON TO ALLEN TO JEFF DAVIS TO CAMERON AND WEST TO THE SABINE. AS STATED PREVIOUSLY BY SPC CONVECTION SHOULD REMAIN ELEVATED IN NATURE AND STILL NOT EXPECTING ANY SEVERE WEATHER THIS AFTERNOON. ADJUSTED AFTERNOON MAXES SLIGHTLY BASED ON CONTINUING CONVECTION AND EXTENSIVE CLOUD COVER. && .PREV DISCUSSION... /ISSUED 745 AM CDT TUE APR 10 2007/ UPDATE... DID A QUICK UPDATE TO RAISE POPS A BIT AS IT LOOKS LIKE THERE SHOULD BE PRETTY EXTENSIVE SHOWERS AND THUNDERSTORMS DURING THE MORNING HOURS EAST OF THE SABINE...STILL LOOKING AT SCATTERED ACTIVITY WEST OF THE SABINE. MAIN CONCERN WITH THE STORMS WILL BE FREQUENT LIGHTNING AND HEAVY RAINFALL. RUA PREV DISCUSSION... /ISSUED 437 AM CDT TUE APR 10 2007/ DISCUSSION... LATEST WATER VAPOR IMAGERY SHOWS AN UPPER LEVEL SHORT WAVE IN CENTRAL TEXAS APPROACHING THE FORECAST AREA. AT THE SURFACE...A WARM FRONT IS LOCATED OFF THE LOUISIANA COAST IN THE NORTHERN GULF AS WINDS OVER LAND ARE STILL OUT OF THE EAST. HOWEVER...KLCH VAD WIND PROFILE SHOWS WINDS JUST ABOVE THE SURFACE OUT OF THE SOUTHEAST AND SOUTH AT 25 TO 30 KNOTS. THE RESULT HAS BEEN AN AREA OF ELEVATED SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS THE FORECAST AREA IN THE WARM AIR ADVECTION REGIME AND GRADUALLY SPREADING TO THE NORTH. WITH THE ELEVATED NATURE OF THE STORMS AND LOW SURFACE INSTABILITY...THE STORMS HAVE NOT BEEN TOO STRONG SO FAR WITH SOME DECENT LIGHTNING AND BRIEF HEAVY RAINFALL BEING THE MAIN CONCERN. THE FORECAST CHALLENGE IN THE NEAR TERM IS JUST HOW FAST THE SHORT WAVE WILL MOVE ACROSS AND WHAT WILL BE THE EXTEND OF THE PRECIPITATION ON THE RADAR SCOPE AT 12Z WHEN THE FORECAST PERIOD STARTS. LOOKS LIKE THE SHORT WAVE WILL MOVE FAIRLY QUICKLY ACROSS THE FORECAST FROM WEST TO EAST AND EXIT THE REGION DURING THE AFTERNOON. FOR THIS REASON WILL HAVE THE HIGHEST POPS OVER THE EAST AND NORTHEAST SECTIONS AND ALSO HAVE THE BEST CHANCE OCCURRING DURING THE MORNING HOURS. AGAIN DONT SEE THE THUNDERSTORMS BECOMING SURFACE BASED ACROSS THE FORECAST AREA AS THE SURFACE WARM FRONT LOOKS TO BE DELAYED UNTIL A MAJORITY OF THE ACTIVITY WILL BE OUT OF THE FORECAST AREA. AFTER THAT WILL NOT HAVE ANY MENTION OF SHOWER ACTIVITY IN THE FORECAST AREA FOR THE NEXT FEW DAYS...AS DRIER AIR IN THE MID LEVELS IS EXPECTED TO CAP THE ATMOSPHERE. TEMPERATURES WILL BE ON THE WARM-SIDE FOR WEDNESDAY INTO THURSDAY AS UPPER LEVEL RIDGING BUILDS INTO THE FORECAST AREA. EXTENDED GUIDANCE STILL SHOWS A STORM SYSTEM DEVELOPING ON THE LEE-SIDE OF THE ROCKIES ON EARLY FRIDAY AND PUSH OFF TO THE NORTHEAST. THIS SYSTEM WILL HELP PUSH A PACIFIC COLD FRONT INTO THE FORECAST AREA FRIDAY NIGHT AND THROUGH THE FORECAST AREA BY SATURDAY AFTERNOON. BEST ENERGY AND LIFT IS EXPECTED TO BE WELL NORTH OF THE FORECAST AREA WITH THIS SYSTEM. STILL A SOME SCATTERED SHOWERS AND A FEW THUNDERSTORMS SHOULD BE ABLE TO DEVELOP JUST AHEAD OF THE FRONT. AFTER THE FRONT PASSES...A PLEASANT WEEKEND SHOULD BE IN STORE FOR LATE SATURDAY AFTERNOON INTO SUNDAY. AVIATION... OCCASIONAL MVFR/IFR CEILINGS AND VISIBILITIES FROM SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AT TAF SITES THROUGH THE MORNING HOURS. A GRADUAL DECREASE IN SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED DURING THE AFTERNOON HOURS AS AN UPPER LEVEL DISTURBANCE MOVES AWAY FROM THE AREA. MARINE... WINDS ARE EXPECTED TO TURN AROUND TO THE SOUTH DURING THE MORNING AS A WARM FRONT IN THE NORTHERN GULF GRADUALLY PUSHES TO THE NORTH. SOME SCATTERED SHOWERS AND THUNDERSTORMS WILL ALSO BE POSSIBLE DURING THE MORNING HOURS AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE REGION. SOUTHERLY WINDS ARE EXPECTED TO CONTINUE AND GRADUALLY INCREASE BY LATE THURSDAY INTO FRIDAY AS LOW PRESSURE DEVELOPS IN THE SOUTHERN PLAINS. A PACIFIC COLD FRONT IS THEN EXPECTED TO MOVE ACROSS THE COASTAL WATERS EARLY SATURDAY WITH A CHANCE OF SHOWERS AND THUNDERSTORMS. MODERATE NORTH WINDS ARE EXPECTED TO DEVELOP BEHIND THE FRONT. && .PRELIMINARY POINT TEMPS/POPS... KLCH 73 63 83 63 / 60 10 10 10 KBPT 75 65 83 63 / 50 10 10 10 KAEX 69 61 84 58 / 80 20 10 10 KLFT 72 62 83 62 / 80 20 10 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && 25
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 448 AM CDT TUE APR 10 2007 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-111115- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 448 AM CDT TUE APR 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL DISTURBANCE AND AN APPROACHING WARM FRONT WILL BRING SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE REGION TODAY. SOME OF THE STORMS WILL PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND BRIEF HEAVY RAINFALL. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A PACIFIC COLD FRONT IS EXPECTED TO MOVE ACROSS THE REGION FRIDAY NIGHT AND EARLY SATURDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF THE FRONT. SOME OF THE STORMS COULD BE ON THE STRONG-SIDE. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. RUA
The Lake Charles radar (KLCH), 58 km away, was scanning. The volume nearest the first event began at 17:16 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2007Every state in 2007This day in weather historyWarnings in Louisiana, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 28810.